Severe dermographism after topical therapy with diphenylcyclopropenone for alopecia universalis
Related Experiment Video
Updated: Oct 17, 2026

The Goeckerman Regimen for the Treatment of Moderate to Severe Psoriasis
Published on: July 11, 2013
N Skrebova1, Y Nameda, H Takiwaki
1Department of Dermatology, The University of Tokushima School of Medicine, Japan.
Abstract:
We describe here a 19-year-old Japanese man with an 11-year history of alopecia universalis, who, after the 1st application of a 0.003% diphenylcyclopropenone (DPCP) solution to the whole scalp, developed acute contact dermatitis at the test site, together with widespread severe dermographism. Every 3 weeks, persistence of the severe urticarial reaction and efficacy of treatment were monitored by constant pressure stimuli in a series of pressure tests, and subsequently evaluated by laser Doppler flowmetry (LDF). Although, on pressure tests, the urticarial response was found to significantly improve after starting treatment, erythematous responses continued to appear for nearly 3 months. The persistent course of these side-effects in our patient strongly suggests that precautions must currently be taken in the therapeutic use of potent sensitizers such as DPCP.
Related Concept Videos
Skin Diseases and Disorders
Gram-positive Staphylococcus spp. and Streptococcus spp. are responsible for many of the most common skin infections. However, many...
Cirrhosis I: Introduction
Drug Toxicity: Allergic Reactions
Hypersensitivity Reactions: Delayed Hypersensitivity Reactions

